MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.Date of event: unknown, was not provided.If implanted; give date: unknown/not provided.If explanted; give date: not applicable.There is no information to suggest that the lens was explanted.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a small filament was noticed inside the patient's eye after implanting a model zcb00 +17.5 diopter tecnis monofocal iol (intraocular lens).The doctor successfully removed the filament.There was no patient injury.The customer suspected that filament (foreign material) may be related to the iol or was inside of packaging.No additional information provided.
 
Additional Manufacturer Narrative
Device evaluation: the foreign material was not returned to the manufacturing site and the intraocular lens remains implanted into the patient''s eye.Therefore product testing could not be performed and the customer''s reported complaint could not be verified.A photo was provided and evaluated.Due to the poor image resolution, it was not possible to confirm the particle reported by the customer.Since the lens and fiber were not available for a thorough evaluation, it was also not possible to confirm if the condition reported was related to the manufacturing process or a result of the lens being handled by the surgery center.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the product was reviewed.Throughout the manufacturing processes there are various cleaning operations and 100% visual inspection under microscope magnification that would have identified and discarded a lens with a similar particulate.The manufacturing process is performed inside a regulated clean room class 6 that requires full gowning before entering the room.The manufacturing controls should be capable to identify the presence of this type of particulate or substance during the inspection controls defined as part of the manufacturing process.The product was manufactured and released according to specifications.A search revealed no additional investigation request for this production order.Labeling review: the dfu adequately provides instructions and precautions for the proper use and handling of the product.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8072724
Report Number2648035-2018-01473
Device Sequence Number1721719
Product Code HNO
UDI-Device Identifier05050474531666
UDI-Public(01)05050474531666(17)210819
Combination Product (Y/N)Y
Initial Reporter CountryHK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer01/22/2019
10/25/2020
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/15/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005